Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 24, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 20, 2004, 9:02 PM MDT for Big Horn County, Hot Springs County, Washakie County, Wyoming. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2004, 9:02 PM MDT (03:02 UTC)
- Expired
- Jun 20, 2004, 10:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
Counties Big Horn County, WY, Hot Springs County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 115 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:34 PM MDT, 7 hours 28 minutes earlier.
Area forecast discussion, Jun 20, 1:34 PM MDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 134 PM MDT SUN JUN 20 2004 .TONIGHT THROUGH WEDNESDAY... UPPER TROF OVER SW MONTANA...NORTHEAST IDAHO AND NORTHWEST WYOMING THIS AFTERNOON. GOOD FOCUSING FOR THUNDERSTORM DEVELOPMENT ACROSS THE CWA. HAD A FEW REPORTS OF PEA SIZED HAIL FROM THE CRANDALL AREA. UPPER TROF BEING STRETCHED AS STRONG NORTHERLY FLOW BEHIND IT APPROACHES. RUC SHOWING DECENT CAPES AROUND THE AREA THIS AFTERNOON...THOUGH THE BEST OVER THE EASTERN NATRONA COUNTY WHERE THEY BECOME GREATER THAN 1000 J/KG. RUC HAS LIS DOWN TO -6 OVER THIS AREA...HAS SECONDARY BULLS EYES OF -5 OVER SWEETWATER CO AND THE NORTHWEST. THE REST OF THE AREA HAS LIS BETWEEN -2 AND -4 WITH CAPES OVER 200 J/KG. PLENTY OF INSTABILITY AND DYNAMICS FOR SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE ACROSS THE CWA. THE UPPER TROF MOVES THROUGH THROUGH THIS AFTERNOON AND OVERNIGHT. MORE STABLE AIR WILL WORK IN BEHIND IT...THOUGH MONDAY WE SHOULD SEE ISOLATED INSTABILITY SHOWERS/THUNDERSTORMS AS COLD TROF SWINGS THROUGH. SOME ENHANCEMENT OVER THE EAST AS A SECONDARY SHORTWAVE CLIPS. OTHERWISE NORTHWEST FLOW HANGS IN BETWEEN BUILDING RIDGE AND CYCLONIC FLOW AROUND HUDSON BAY LOW. MORE ANTICYCLONIC NORTHWEST FLOW FOR TUESDAY AND WEDNESDAY AS RIDGE MOVES IN. GFS HINTING AT A WAVE MOVING THROUGH WEDNESDAY IN THE FLOW...WILL KEEP IT DRY FOR NOW. MUCH COOLER AIR MOVES IN TONIGHT AND MONDAY MAINLY EAST OF THE DIVIDE AS A COLD FRONT MOVES THROUGH. .WEDNESDAY THROUGH SUNDAY... OVERALL THE LONG RANGE MODELS ARE KEEPING THE RIDGE TO THE WEST OF WY AND A NW FLOW OVER THE AREA THROUGH SAT. THEN THE LONG RANGE GFS NUDGES THE RIDGE TO THE EAST SUN/MON WITH THE AXIS OVER CENT WY AT 00Z TUE. WILL HAVE TO WAIT AND SEE HOW FAST THIS WX PATTERN WANTS TO CHANGE BY NEXT WEEKEND. UNTIL THEN THE WX PROBLEM WILL BE THE POSSIBILITY OF AFTERNOON/EVE CONVECTION WED-SAT. HAVE KEPT WED DRY AND ADDED LOW POPS TO THU PM/EVE AS INSTABILITY PROGD ALONG WITH THTE RIDGE AROUND. HAVE MAINTAINED THE POPS FOR FRI/SAT IN AFTERNOON/ EVENING HOURS. STILL EXPECTING SOME SURGES OF COOL AIR IN THIS NW FLOW WITH THE MAIN IMPACT BEING A WIND SHIFT AND SLIGHTLY COOLER HIGHS. HAVE KEPT HIGHS WED-SAT ABOUT THE SAME. WENT DRY SUN WITH SLIGHTLY WARMER HIGHS BASED SOLELY UPON THE LONG RANGE GFS TREND OF MOVING RIDGE CLOSER. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && TWB/AR
Hazardous weather outlook, Jun 20, 5:00 AM MDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SUN JUN 20 2004 WYZ001>020-022>030-211100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE AREA TODAY. A FEW OF THE STRONGEST STORMS WILL CONTAIN HAIL UP TO NICKEL SIZE...WIND GUSTS OVER 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. LOCALIZED RAINFALL UP TO ONE INCH IS ONCE AGAIN POSSIBLE WITH THE STRONGER STORMS. SOME OF THESE STORMS WILL CONTINUE WELL INTO THE NIGHT. THUNDERSTORMS OVER WESTERN WYOMING WILL INTENSIFY BY MIDDAY AND CONTINUE INTO THE EARLY EVENING. ACROSS CENTRAL WYOMING... STORMS WILL LIKELY BEGIN FORMING DURING THE AFTERNOON AND INCREASE INTO THE EVENING HOURS...ESPECIALLY FROM RIVERTON TO CASPER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED LATE DAY THUNDERSTORMS ARE EXPECTED ONCE AGAIN IN WESTERN WYOMING ON MONDAY WITH ISOLATED THUNDERSTORMS IN CENTRAL WYOMING. THE STRONGEST STORMS MAY ONCE AGAIN PRODUCE MARBLE AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL OF THREE QUARTERS OF AN INCH OR GREATER...WIND GUSTS OVER 60 MPH AND SIGNIFICANT RAINFALL ASSOCIATED WITH THUNDERSTORMS TODAY. SKRBAC
In the hours before
Local storm report, Jun 20, 4:30 PM MDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
430 PM MDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL GREEN RIVER 41.52N 109.47W
06/20/2004 1.00 INCH SWEETWATER WY PUBLIC
&&
SKRBACThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:16 PM MDT | Severe Thunderstorm Warning | RIW | Sweetwater | 59 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.